Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Statins And Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Neuropathy from Statins or Hiv or Hiv meds???

How do I know what is causing my neuropathy? I have been with Hiv/Aids for 20 years, on meds the entire time, and on statins for 3 years. The neuropathy started about 1 year ago. How do I know what is causing it??? I have heard it could be the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I am disappointed to hear that your HIV doc does't want to pursue/evaluate your complaints. Neuropathy remains a frustrating problem often requiring special expertise (neurologist) and tests to sort out possible cause. There are many good HIV... Read more »

Lipitor, Videx & Peripheral Neuropathy

I am on 700mg Lexiva boosted with 100mg Norvir twice a day with Epivir and Videxonce a day. My... Read more »

Reyataz and neuropathy in already affected patient

I'm a 64 year old woman (who you helped a couple weeks ago).I am to resume treatment. Most... Read more »
Articles
Henry J. Kaiser Family Foundation

Cholesterol-Lowering Statins May Slow Progression of HIV/AIDS, Study Says

Cholesterol-lowering drugs called statins given to HIV-positive people "suppressed the virus" and replenished CD4+ T cells, "two key measures of health" among HIV-positive people, researchers from the Spanish Council for Scientific Research in... Read more »
TheBodyPRO.com

HIV JournalView

Table of Contents An Alternative for Peripheral Neuropathy Stable Viral Load but Evolving Drug Resistance Niacin Revisited HIV on Campus References An Alternative for Peripheral Neuropathy Hart AM, Wilson ADH, Montovani C, et al.... Read more »
U.S. Food and Drug Administration

Interactions Between Certain HIV or Hepatitis C Drugs and Cholesterol-Lowering Statin Drugs Can Increase the Risk of Muscle Injury

Safety Announcement Facts About Statins and Protease Inhibitors Statins are a class of prescription drugs used together with diet and exercise to reduce blood levels of low-density lipoprotein (LDL) cholesterol ("bad cholesterol"). HIV... Read more »
Canadian AIDS Treatment Information Exchange

Peripheral Neuropathy

Peripheral Neuropathy (peripheral = furthest away; neuro = nerve; pathy = damage) Peripheral neuropathy (PN) -- nerve damage that causes numbness, burning, tingling and sometimes severe pain in the toes, feet and legs, and sometimes in the... Read more »
Connect With Others

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »

Neuropathy?

Posted by Anonymous
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?





Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
Can someone describe what is neuropathy pain? Read more »

NEUROPATHY

Posted by Anonymous, 1 Reply
i am experiencing what i think is the beginnings of hiv neuropathy. in the mornings, i can see the blood fill my lower legs and standing becomes uncomfortable. standing anywhere for long periods of times becomes uncomfortable. my legs are weak. ... Read more »